Gemcitabine-associated "Pseudocellulitis" and "Pseudosepsis": A case report and review of the literature

Karam M. Obeid, Anilrudh A. Venugopal

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

Chemotherapeutic agents have been associated with sepsis and a variety of opportunistic and nonopportunistic infections. This was attributed to their immunosuppressive effects. Like all other chemotherapeutic agents, the use of gemcitabine has been associated with different infectious processes, yet many conditions that mimic infections have also been linked to its use. Pseudosepsis is a condition that should be added to these previously described conditions, such as gemcitabine-induced pseudocellulitis. We describe a patient who suffered from 2 different gemcitabine-induced adverse events including pseudocellulitis that was not related to prior lymphedema or radiation recall phenomenon and pseudosepsis wherein antibiotics have no role in the treatment, and the discontinuation of the offending agent resulted in the resolution of the patientÊ 1/4s symptoms.

Original languageEnglish (US)
Pages (from-to)118-120
Number of pages3
JournalAmerican journal of therapeutics
Volume20
Issue number1
DOIs
StatePublished - Jan 1 2013
Externally publishedYes

Fingerprint

Dive into the research topics of 'Gemcitabine-associated "Pseudocellulitis" and "Pseudosepsis": A case report and review of the literature'. Together they form a unique fingerprint.

Cite this